Alert archive / California / Hazardous Seas Watches in 2021

Hazardous Seas Watch 10, NWS Eureka, CA

August 16, 2021

NWS Eureka, CA issued this hazardous seas watch at Aug 16, 2021, 2:39 AM PDT. It took effect at Aug 17, 2021, 6:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 16, 2021, 2:39 AM PDT (09:39 UTC)
In effect from
Aug 17, 2021, 6:00 PM PDT
Expired
Aug 17, 2021, 2:57 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

940 
WHUS76 KEKA 160939
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
239 AM PDT Mon Aug 16 2021

PZZ470-161745-
/O.EXT.KEKA.SC.Y.0084.210817T0000Z-210817T1500Z/
/O.UPG.KEKA.GL.A.0030.210817T1200Z-210818T1500Z/
/O.NEW.KEKA.GL.W.0038.210817T1500Z-210818T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
239 AM PDT Mon Aug 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT TUESDAY...
...GALE WARNING IN EFFECT FROM 8 AM TUESDAY TO 3 PM PDT
WEDNESDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 9 to 15 feet expected. For the 
  Small Craft Advisory, north winds 20 to 30 kt with gusts up to 
  35 kt and seas 5 to 9 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 8 AM Tuesday to 3 PM PDT 
  Wednesday. For the Small Craft Advisory, from 5 PM this 
  afternoon to 8 AM PDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-161745-
/O.EXT.KEKA.SC.Y.0084.000000T0000Z-210817T1500Z/
/O.UPG.KEKA.GL.A.0030.210817T1200Z-210818T1500Z/
/O.NEW.KEKA.GL.W.0038.210817T1500Z-210818T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
239 AM PDT Mon Aug 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT TUESDAY...
...GALE WARNING IN EFFECT FROM 8 AM TUESDAY TO 3 PM PDT
WEDNESDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 40 kt and seas 9 to 15 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  30 kt and seas 6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 8 AM Tuesday to 3 PM PDT 
  Wednesday. For the Small Craft Advisory, until 8 AM PDT 
  Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-161745-
/O.EXB.KEKA.SC.Y.0084.210817T1500Z-210818T0000Z/
/O.NEW.KEKA.SE.A.0010.210818T0000Z-210819T0400Z/
Pt St George to Cape Mendocino out 10 nm-
239 AM PDT Mon Aug 16 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT TUESDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 40 kt and seas 5 to 9 feet expected. For the 
  Hazardous Seas Watch, very steep and hazardous seas 7 to 11 
  feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Small Craft Advisory, from 8 AM to 5 PM PDT 
  Tuesday. For the Hazardous Seas Watch, from Tuesday afternoon 
  through Wednesday evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$

PZZ455-161745-
/O.EXT.KEKA.SC.Y.0084.000000T0000Z-210818T2200Z/
Cape Mendocino to Pt Arena out 10 nm-
239 AM PDT Mon Aug 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
882 
WHUS76 KEKA 161637
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
937 AM PDT Mon Aug 16 2021

PZZ470-170045-
/O.CON.KEKA.SC.Y.0084.210817T0000Z-210817T1500Z/
/O.CON.KEKA.GL.W.0038.210817T1500Z-210818T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
937 AM PDT Mon Aug 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON 
TO 8 AM TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 8 AM TUESDAY TO 3 PM 
WEDNESDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts to
  45 kt and seas 8 to 13 feet expected. For the Small Craft Advisory,
  north winds 20 to 30 kt with gusts to 35 kt and seas 5 to 8 feet 
  expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 8 AM Tuesday to 3 PM Wednesday.
  For the Small Craft Advisory, from 5 PM this afternoon to 8 AM  
  Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

$$

PZZ475-170045-
/O.CON.KEKA.SC.Y.0084.000000T0000Z-210817T1500Z/
/O.CON.KEKA.GL.W.0038.210817T1500Z-210818T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
937 AM PDT Mon Aug 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM TUESDAY... 
...GALE WARNING REMAINS IN EFFECT FROM 8 AM TUESDAY TO 3 PM  
WEDNESDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts to
  40 kt and seas 9 to 14 feet expected. For the Small Craft Advisory,
  north winds 15 to 25 kt with gusts to 30 kt and seas 6 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 8 AM Tuesday to 3 PM Wednesday.
  For the Small Craft Advisory, until 8 AM Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

$$

PZZ450-170045-
/O.CON.KEKA.SC.Y.0084.210817T1500Z-210818T0000Z/
/O.CON.KEKA.SE.A.0010.210818T0000Z-210819T0400Z/
Pt St George to Cape Mendocino out 10 nm-
937 AM PDT Mon Aug 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM 
TUESDAY... 
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON 
THROUGH WEDNESDAY EVENING...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with
  occasional gusts to 35 kt and seas 5 to 8 feet expected. For the 
  Hazardous Seas Watch, very steep and hazardous seas 7 to 11 feet 
  possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Small Craft Advisory, from 8 AM to 5 PM Tuesday. 
  For the Hazardous Seas Watch, from Tuesday afternoon through 
  Wednesday evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

$$

PZZ455-170045-
/O.CON.KEKA.SC.Y.0084.000000T0000Z-210818T2200Z/
Cape Mendocino to Pt Arena out 10 nm-
937 AM PDT Mon Aug 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM WEDNESDAY...

* WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 7 to 
  10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 PM Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

$$
381 
WHUS76 KEKA 162206
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
306 PM PDT Mon Aug 16 2021

PZZ470-170615-
/O.EXT.KEKA.SC.Y.0084.210817T0000Z-210817T1600Z/
/O.EXT.KEKA.GL.W.0038.210817T1600Z-210819T1900Z/
Pt St George to Cape Mendocino 10 to 60 nm-
306 PM PDT Mon Aug 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM TUESDAY... 
...GALE WARNING NOW IN EFFECT FROM 9 AM TUESDAY TO NOON  
THURSDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with
  gusts to 40 kt and seas 9 to 14 feet expected. For the Small
  Craft Advisory, north winds 15 to 25 kt with occasional gusts to
  35 kt and seas 4 to 7 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 9 AM Tuesday to noon Thursday.
  For the Small Craft Advisory, until 9 AM Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

$$

PZZ475-170615-
/O.EXT.KEKA.SC.Y.0084.000000T0000Z-210817T1600Z/
/O.EXT.KEKA.GL.W.0038.210817T1600Z-210819T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
306 PM PDT Mon Aug 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM TUESDAY... 
...GALE WARNING NOW IN EFFECT FROM 9 AM TUESDAY TO 9 PM 
WEDNESDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts
  to 45 kt and seas 10 to 15 feet expected. For the Small Craft
  Advisory, northwest winds 15 to 25 kt with gusts to 30 kt and 
  seas 6 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 9 AM Tuesday to 9 PM
  Wednesday. For the Small Craft Advisory, until 9 AM Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

$$

PZZ450-170615-
/O.EXT.KEKA.SC.Y.0084.210817T1600Z-210818T0100Z/
/O.EXT.KEKA.SE.A.0010.210818T0100Z-210819T0400Z/
Pt St George to Cape Mendocino out 10 nm-
306 PM PDT Mon Aug 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM TO 6 PM 
TUESDAY... 
...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM TUESDAY EVENING 
THROUGH WEDNESDAY EVENING...

* WHAT...For the Small Craft Advisory, north winds 20 to 30 kt
  with occasional gusts to 35 kt and seas 5 to 8 feet expected. 
  For the Hazardous Seas Watch, very steep and hazardous seas 7 to
  11 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Small Craft Advisory, from 9 AM to 6 PM  
  Tuesday. For the Hazardous Seas Watch, from Tuesday evening 
  through Wednesday evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

$$

PZZ455-170615-
/O.CON.KEKA.SC.Y.0084.000000T0000Z-210818T2200Z/
Cape Mendocino to Pt Arena out 10 nm-
306 PM PDT Mon Aug 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM WEDNESDAY...

* WHAT...Northwest winds 20 to 30 kt with occasional gusts to 35 
  kt and seas 6 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 PM Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

$$
159 
WHUS76 KEKA 170343
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
843 PM PDT Mon Aug 16 2021

PZZ470-171145-
/O.CON.KEKA.SC.Y.0084.000000T0000Z-210817T1600Z/
/O.CON.KEKA.GL.W.0038.210817T1600Z-210819T1900Z/
Pt St George to Cape Mendocino 10 to 60 nm-
843 PM PDT Mon Aug 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM TUESDAY TO NOON PDT
THURSDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 40 kt and seas 9 to 14 feet expected. For the 
  Small Craft Advisory, northwest winds 15 to 25 kt with gusts 
  up to 35 kt and seas 4 to 7 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 9 AM Tuesday to noon PDT 
  Thursday. For the Small Craft Advisory, until 9 AM PDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-171145-
/O.CON.KEKA.SC.Y.0084.000000T0000Z-210817T1600Z/
/O.CON.KEKA.GL.W.0038.210817T1600Z-210819T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
843 PM PDT Mon Aug 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM TUESDAY TO 9 PM PDT
WEDNESDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 10 to 15 feet expected. For the 
  Small Craft Advisory, northwest winds 15 to 25 kt with gusts 
  up to 35 kt and seas 6 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 9 AM Tuesday to 9 PM PDT 
  Wednesday. For the Small Craft Advisory, until 9 AM PDT 
  Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-171145-
/O.EXT.KEKA.SC.Y.0084.210817T1300Z-210818T0100Z/
/O.CON.KEKA.SE.A.0010.210818T0100Z-210819T0400Z/
Pt St George to Cape Mendocino out 10 nm-
843 PM PDT Mon Aug 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM PDT
TUESDAY...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY EVENING...

* WHAT...For the Small Craft Advisory, north winds 20 to 30 kt 
  with gusts up to 40 kt and seas 5 to 8 feet expected. For the 
  Hazardous Seas Watch, very steep and hazardous seas 7 to 11 
  feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Small Craft Advisory, from 6 AM to 6 PM PDT 
  Tuesday. For the Hazardous Seas Watch, from Tuesday evening 
  through Wednesday evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$

PZZ455-171145-
/O.CON.KEKA.SC.Y.0084.000000T0000Z-210818T2200Z/
Cape Mendocino to Pt Arena out 10 nm-
843 PM PDT Mon Aug 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 6 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
709 
WHUS76 KEKA 170957
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
257 AM PDT Tue Aug 17 2021

PZZ450-171800-
/O.EXT.KEKA.SC.Y.0084.210817T1300Z-210817T1900Z/
/O.EXB.KEKA.GL.W.0038.210817T1900Z-210818T0700Z/
/O.UPG.KEKA.SE.A.0010.210818T0100Z-210819T0400Z/
Pt St George to Cape Mendocino out 10 nm-
257 AM PDT Tue Aug 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO
NOON PDT TODAY...
...GALE WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts
  up to 45 kt and seas 7 to 11 feet expected. For the Small Craft
  Advisory, north winds 15 to 25 kt with localized gusts up to 35
  kt and seas 5 to 7 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, from noon today to midnight PDT 
  tonight. For the Small Craft Advisory, from 6 AM this morning 
  to noon PDT today.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-171800-
/O.CON.KEKA.SC.Y.0084.000000T0000Z-210817T1600Z/
/O.CON.KEKA.GL.W.0038.210817T1600Z-210819T1900Z/
Pt St George to Cape Mendocino 10 to 60 nm-
257 AM PDT Tue Aug 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO NOON
PDT THURSDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 9 to 14 feet expected. For the 
  Small Craft Advisory, north winds 20 to 25 kt with gusts up to 
  35 kt and seas 5 to 7 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 9 AM this morning to noon 
  PDT Thursday. For the Small Craft Advisory, until 9 AM PDT 
  this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-171800-
/O.CON.KEKA.SC.Y.0084.000000T0000Z-210817T1600Z/
/O.CON.KEKA.GL.W.0038.210817T1600Z-210819T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
257 AM PDT Tue Aug 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
PDT WEDNESDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 9 to 14 feet expected. For the 
  Small Craft Advisory, northwest winds 20 to 25 kt with gusts 
  up to 35 kt and seas 6 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 9 AM this morning to 9 PM 
  PDT Wednesday. For the Small Craft Advisory, until 9 AM PDT 
  this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-171800-
/O.CON.KEKA.SC.Y.0084.000000T0000Z-210818T2200Z/
Cape Mendocino to Pt Arena out 10 nm-
257 AM PDT Tue Aug 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 kt with localized gusts up to 
  40 kt and seas 7 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm, strongest winds
  and largest seas near Cape Mendocino.

* WHEN...Until 3 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at Aug 15, 2:15 PM PDT, 12 hours 24 minutes earlier.

Area forecast discussion, Aug 15, 2:15 PM PDT, 12 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
215 PM PDT Sun Aug 15 2021

.SYNOPSIS...Westerly winds will gradually reduce smoke across most
of the area through Monday. Temperatures will slowly return to
more seasonal levels during the first half of the coming week.

&&

.DISCUSSION...An approaching upper-level shortwave trough has
helped to shift the thickest smoke to the east today, and the HRRR
smoke model continues this trend into Monday. Bluer skies are
possible along the coast by sunset today, with an even better
chance of a blue sky for sunrise on Monday (outside of any areas
of coastal clouds and fog). Smoke is expected to linger across
Trinity County closer to the source fires, but even these areas
should see air quality improvements upwind of the fires.

The upper shortwave is expected to push east of the area by
Tuesday, with a large scale trough continuing to dig over the
western U.S. through mid-week. As a result, interior temperatures
are expected to return to near seasonal normals through Thursday.

Another interior warm-up will likely accompany building high
pressure the latter portion of next week. Winds are forecast to
shift offshore starting on Tuesday and Wednesday. Gusty north to
northeast winds will be possible on Wednesday, which would bring
smoke from all the active wildfires back toward the coast. The
combination of these gusty winds and drier air filtering in may
lead to increased fire weather concerns across portions of the
interior (see fire weather section below). In addition, coastal
temperatures may also be on the increase during this timeframe,
but the westward propagation of smoke may help negate the coastal
warm up. /SEC

&&

.AVIATION...Conditions at coastal terminals have been sporadic LIFR
to MVFR today as weak gyres slide down the coast causing waves of
fog and stratus. Expect alternating VFR to IFR CIGS and VSBYS this
afternoon. This evening as the marine layer redevelops into the
coast expect the LIFR CIGS and VSBY to return for the night. Smoke
should steadily improve over the interior today and Monday as
increased afternoon westerly winds advect it eastward...however a
brief period of MVFR haze is possible again on Monday morning at
KUKI. /MKN

&&

.MARINE...Winds will continue to increase tonight south of Cape
Mendocino, then quickly increase on Monday and Tuesday over all
zones. Northerlies are expected to top out as Gales around midday on
Tuesday over the outer waters. Have issued a SCA for PZZ470 ahead of
the possible Gale and a Gale watch for the outer water for Tuesday
into Wednesday. Steep, short-period seas will build in response to
the increasing winds. These steep seas may propagate into the inner
zones, necessitating some hazardous seas products. Stay tuned! Winds
will start to slowly weaken by Wednesday afternoon, but will remain
elevated over portions of the outer waters the back half of the work
week. Otherwise, a mid-period northwest swell will continue to
diminish as a longer-period south to southwest swell lingers. /MKN

&&

.FIRE WEATHER...Thick smoke, both at the surface and aloft, will
continue to shift east this afternoon and tonight as a shortwave
trough approaches the area. Otherwise, RH recoveries will remain
rather poor today into early next week outside of valleys and
lower slopes. Stronger diurnal westerlies in the wind channeled
gaps and valleys in the interior will develop this afternoon and
Monday as the aforementioned upper level shortwave trough moves
toward and eventually across the area. These winds may drive a
brief period of local red-flag conditions this afternoon across
the southern portion of the area. However their duration doesn't
support a warning at this time, so will continue headlines for
276, 277, and 264. Current HRRR smoke guidance is indicating that
most areas outside of E Trinity County will be scoured of smoke by
these winds this evening through Monday.

Stronger NE-E ridge level winds and poor overnight RH recoveries
will be possible Tuesday night and Wednesday as a larger trough
digs to our east and high pressure builds over the Great Basin by
the middle of the coming week. Will headline this possibility as
well in the upcoming FWF issuance for the SE fire wx zones. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory until 8 PM this evening for CAZ110-111-113>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Gale Watch from late Monday night through Wednesday morning
      for PZZ470-475.
     Small Craft Advisory from 5 PM Monday to 5 AM Tuesday
      for PZZ470.
     Small Craft Advisory from 5 PM this afternoon to 3 PM Tuesday
      for PZZ455.
     Small Craft Advisory until 5 AM Tuesday for PZZ475.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Aug 15, 3:51 AM PDT, 22 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
351 AM PDT Sun Aug 15 2021

CAZ101>109-112-161100-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Southwestern Mendocino Interior-
351 AM PDT Sun Aug 15 2021

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ110-111-113>115-161100-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
351 AM PDT Sun Aug 15 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Heat Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 2:39 AM PDTGale WarningEKA5 days
Aug 16, 4:07 AM PDTFire Weather WatchEKA24 hr
Aug 16, 3:17 PM PDTRed Flag WarningEKA68 hr

Nearby

Hazardous Seas Watches in California, 2021Every hazardous seas watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.